My father has had previous heart surgeries and problems he is 85. He has severe shoulder pain, bone on bone- when having a lot of pain yesterday he broke out in a sweat and was taken to the ER again. But when he takes a nitro pill it seems to relieve the shoulder pain also, but we have trouble telling if it is his heart or the shoulder problem. Does nitro pills effect pain in other areas other that just the heart? Thanks for your response. It is appreciated.
Yes, nitro dilates the heart vessels and relieves angina. Angina is chest pain and the discomfort common with angina may be described as pressure, squeezing, fullness or pain in the center of your chest. Some people with angina symptoms describe angina as feeling like a vise is squeezing their chest, or feeling like a heavy weight has been placed on their chest. This pressure can extend to the arm, especially the left arm, neck, jaw, shoulder or back
I am 65 and have had CABG before and now experiencing severe shoulder pains which at first seemed to be bone/joint related but now appears to be more muscular.
I do use Nitro patch for chest discomfort on exertion activity but only get relief from the shoulder pains with Tylenol or Alleve.
Is your father diabetic and does he take any of the statin meds for cholesterol?
I have both conditions and wondering whether the shoulder pains are related to these?
I wish him well and would like to keep in touch.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.